MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH BOWED CONICAL STEM 17 X 195MM RESTORATION MODULAR HIP SYSTEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH BOWED CONICAL STEM 17 X 195MM RESTORATION MODULAR HIP SYSTEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6276-7-217
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Injury (2348)
Date of Event 03/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Patient had a revision surgery (b)(6) 2018 for a periprosthetic fracture.He was treated with restoration modular cone conical.He subsequently fell refractured and the stem subsided.He was revised again to a larger stem and new cables.Update 18/march/2019: rep confirmed the fracture was femoral.Rep provided a pre-revision x-ray and implant sheets from current and prior revision and reported no further information will be released.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture and subsidence involving a restoration modular stem was reported.Review of the provided x-ray confirmed the event.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: provided second revision pre-op x-ray confirms medial femoral fracture and subsidence.Need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as operative reports, office/clinical reports, serial x-rays, and examination of the explanted components are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient had a revision surgery on (b)(6) 2018 for a periprosthetic fracture.He was treated with restoration modular cone conical.He subsequently fell refractured and the stem subsided.He was revised again to a larger stem and new cables.Update on (b)(6) 2019: rep confirmed the fracture was femoral.Rep provided a pre-revision x-ray and implant sheets from current and prior revision and reported no further information will be released.

Brand Name
BOWED CONICAL STEM 17 X 195MM RESTORATION MODULAR HIP SYSTEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8503695
Report Number0002249697-2019-01578
Device Sequence Number1516318
Product Code LPH
UDI-Device Identifier07613154058785
UDI-Public07613154058785
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number6276-7-217
Device Lot NumberCAXW61WF
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight71